Jump to content
Sclero Forums

janey

Members
  • Content count

    2,116
  • Joined

  • Last visited

Posts posted by janey


  1. Krista,

    Welcome to the board! I'm sorry you are here due to your symptoms, but I'm glad that you have found us. As with scleroderma and so many of the other autoimmune diseases the disease is different for everyone. Your positive ANA does indicate a strong possiblilty that sometime autoimmune is going on and where many doctors go from there is by your symptoms. So as Heidi suggested, write stuff down. Write down all your symptoms, when they started, how they have progress - even those crazy little things that you really don't associate as a symptom - like the occasional heartburn or a swollen joint. Bloodtest are used to point the doctor in a direction, but in many cases, it's the symptoms that they use to make a diagnosis. Patty wanted to give you a link to Dermatomyositis, so here's a couple, both from our ISN site. Dermatomysositis and then the research information http://www.sclero.org/scleroderma/symptoms/ass...tis/a-to-z.html

     

    I found your use of Vitamin E to be familiar. Before diagnosis when I saw the skin on my hands gettting rough and my finger swelling up, I too started taking Vit E. It certainly seemed to help me as well. My skin hardening never progressed passed my hands and even that has softened now. Like Patty I too have MCTD (diffuse sclero and polymyositis).

     

    I hope you have a successful visit in November and get some of your questions answered. Just be prepared that you might not get a diagnosis on the first visit. There are so many autoimmune diseases. Some are easy and some are not. Please let us know how your visit goes and feel free to ask for more information. Even though this is a scleroderma site, we do have some information on other diseases.

     

    BTW - To email someone directly you can use the "send a personal email" button in the bottom left of the message.

     

    Again, Welcome.

     

    Big Hugs,


  2. Sherrill,

    Thanks for the askapatient link. Very interesting! Apparently, Imuran is the drug used for Crhons and UC, which I have neither of. I didn't see any scleroderma and only one myositis. Makes me wonder why my rheumatologist chose it. I guess I'll ask next week when I see him. The side effects were also interesting - HAIR LOSS - Great! Just what I need. I've already lost half my hair with MTX. I'm definitely experiencing the bloating - very uncomfortable.

    Well, the coughing may be the Bosentan. I did find a relief for the coughing today at lunch. I went to a pub with some friends and had a beer. I didn't cough for almost 3 hours!!! Let's see, I'm awake about 16 hours each day so a beer every 3 hours - just might work. :P

     

    Lisa - at one point your doctor was considering putting you on Imuran. Are you in a holding cycle on that?

     

    Thanks!

    Big Hugs,

    Janey


  3. Patty,

    I'm so glad that the problem isn't with the heart. That is definitely good news. Arterial stiffness is common with scleroderma and directly related to Raynaud's which is considered a peripherial vasular disease. Here's an article you might be interesting in. Differentiation of primary and secondary Raynaud's disease by carotid arterial stiffness. I hope this helps.

    Please let us know how your doctor appointment goes.

    Big Hugs,


  4. You silly girl!!! Sounds like you haven't quite discovered your limitations or just another case of challenging those limitations. I'm sure you and your grandson were having a blast up to the fall. Hope you have some soft couches. :huh: Hope your recovery is fast and a lesson has been learned. :)

    Big Hugs,

    Janey


  5. Is anyone taking Imuran? Did you have any side effects and if so, what were they? How long did they last?

     

    I recently was switched from Methotrexate to Imuran and I don't like it! I'm tired all the time now, instead of just a couple days of the week and my cough has become uncontrollable. At times it's so bad I can't catch my breath and then I feel like throwing up.

     

    My dosage is 75 mg/ twice a day, but I think I might just take it all at bedtime and see if that helps. What was your dosage and what worked best for you?

     

    Your input if greatly appreciated.

     

    Big Hugs,

    Janey


  6. To add your picture to your profile:

    Go to "my controls" in the yellow toolbar at the top of the page.

    Under "personal profile" go to "change personal photo"

     

    This section will allow you to specify a photo to be used in your profile which is viewable by other board members.

    All photos must be no larger than 100 kB.

    Photos must be no bigger than 500 pixels by 150 pixels.

     

    Use the "browse" button and find your picture.

     

    Then Post or Update Photo.

     

    Let us know if you have problems!

     

    If it works, try creating a picture gallery by clicking on "gallery" in the purple toolbar at the top of this page.

     

    Big Hugs,


  7. Sweet,

    Let us know if you have any problems with posting your picture and creating a picture gallery. The main thing to remember is image size. Try to keep your pictures under 50kbytes (I believe) and I think the dimensions need to be less than 200 pixels square. Of course, the software does make adjustments if things are close. I think it gives you all this information when you try to post. The file format (.gif, .bmg, jpeg) is also important.

    Good luck. Let's us know how it goes.

    Big Hugs,


  8. Susie,

    Those purple dots do sound strange. I get a rash every once in a while, but nothing like what you describe. Do they itch?

     

    Sorry to hear that you are having to give up your workshops. :( I do know how you feel. I've had to do the same. They use to call me "the workshop queen" but now I just stay behind the scenes and do most of the prep work. Too stressful and they were the type of workshops that required me to get dressed up in a cleanroom "bunnysuit" and work around chemicals and silicon wafers. NOPE - don't do that anymore. Like you - the physical side effects were way too unpleasant, so it's best to give them up and find something else to replace them with. Hope you find a suitable replacement.

     

    Big Hugs - Janey

×